MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 008631
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two angiographic wires were used to deliver a diagnostic catheter to the ostium.The lesion was reported as being non tortuous, had no calcification and % stenosis was zero.No abnormalities were reported in relation to the patients anatomy.No damage was noted to the packaging.No issues were noted to the device when removing from the packaging per the ifu.The devices were inspected with no issues noted.The devices were prepped per the ifu with no issues noted.It was reported that the wire tips were not formed by the physician.It was reported that resistance was encountered, however excessive force was not used.It was noted that there was a wire coating issue where by a grittiness was felt when removing the wires from the catheter.When the wires were subsequently wiped down there was a silver/grey metallic stain noted on the wiping gauze.It was reported that the coating was moistened prior to use.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):the device was not decontaminated due to the nature of the complaint.The device returned in a hoop which was within the opened sterile pouch.Blood was evident to the pouch and hoop.Dried blood and tissue were evident to the distal end of the wire.Deformation was apparent proximal to the distal tip with misaligned coils.A white strand of what is most likely gauze was stuck between deformed coils.Coating distribution appeared normal for a used wire at both the distal and proximal portions of the wire.Coating appeared to be patchy along the middle of the wire.A section of wire was wiped with a saline-soaked piece of gauze after which green ptfe coating could be clearly seen to transfer onto the gauze.Additional information: the sales rep also opened another wire from the same box and wiped it down with a gauze pad soaked in heparinized saline and a green/grey substance came off the wire onto the gauze.This device was not used in the patient.The remaining devices in the box will also be returned.A standard hospital gauze pad was used.Heparinized saline was the only substance used when wiping.All devices are wiped in accordance to standard aseptic practices.Devices are stored in a supply closet with an open door, controlled temperature and controlled humidity next to the cath lab.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8635853
Report Number1220452-2019-00064
Device Sequence Number16666848
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number008631
Device Catalogue Number008631
Device Lot NumberGFDP2851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR